Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2014, 3:38 PM MDT for El Paso County, Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 3:38 PM MDT (21:38 UTC)
- Expired
- May 21, 2014, 4:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Denver radar (KFTG), 86 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:45 PM MDT | HAIL 1 | 4 Ne Air Force Academy, CO | |
| May 21, 3:58 PM MDT | HAIL 1 | 6 E Monument, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:18 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS55 KPUB 212138
SVRPUB
COC041-212230-
/O.NEW.KPUB.SV.W.0003.140521T2138Z-140521T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 430 PM MDT
* AT 338 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AIR FORCE
ACADEMY...OR 8 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...
PALMER LAKE AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3913 10470 3891 10474 3891 10488 3901 10490
3902 10491 3910 10491 3911 10492 3913 10492
TIME...MOT...LOC 2138Z 179DEG 37KT 3896 10482
HAIL...1.75IN
WIND...60MPH
$$
PJC5 follow-up statements
537
WWUS55 KPUB 212144
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT WED MAY 21 2014
COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
344 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 342 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
COLORADO SPRINGS...MOVING NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES. HAIL WILL LIKELY
ACCUMULATE ON ROADWAYS...ESPECIALLY I-25. USE EXTREME
CAUTION IF TRAVELING.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...PALMER
LAKE AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3895 10473 3895 10489 3901 10490 3902 10491
3910 10491 3911 10492 3913 10492 3913 10470
TIME...MOT...LOC 2142Z 179DEG 37KT 3901 10482
HAIL...1.75IN
WIND...60MPH
$$
PJC438
WWUS55 KPUB 212149
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT WED MAY 21 2014
COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
349 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 348 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENEAGLE...OR
17 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS AND EMERGENCY MANAGEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES. ALSO EXPECT
ACCUMUALTING HAIL ON ROADWAYS. USE CAUTION IF TRAVELING.
LOCATIONS IMPACTED INCLUDE...
MONUMENT...AIR FORCE ACADEMY...PALMER LAKE AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3900 10472 3901 10486 3902 10488 3904 10490
3910 10491 3911 10492 3913 10492 3913 10470
TIME...MOT...LOC 2148Z 179DEG 37KT 3908 10482
HAIL...1.75IN
WIND...60MPH
$$
PJC828
WWUS55 KPUB 212157
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT WED MAY 21 2014
COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
357 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 356 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENLAND...OR
22 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 353 PM MDT...1 INCH HAIL
WAS REPORTED IN COLORADO SPRINGS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONUMENT AND GLENEAGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3903 10472 3903 10482 3904 10483 3909 10486
3913 10486 3913 10470
TIME...MOT...LOC 2156Z 179DEG 37KT 3917 10482
HAIL...1.75IN
WIND...60MPH
$$
PJC124
WWUS55 KPUB 212201
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT WED MAY 21 2014
COC041-212230-
/O.CON.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
401 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LARKSPUR...OR
26 MILES NORTH OF COLORADO SPRINGS...MOVING NORTH AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN EL PASO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3904 10472 3905 10476 3906 10479 3909 10482
3913 10483 3913 10470
TIME...MOT...LOC 2200Z 179DEG 37KT 3922 10482
HAIL...1.75IN
WIND...60MPH
$$
PJC567
WWUS55 KPUB 212207
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT WED MAY 21 2014
COC041-212217-
/O.CAN.KPUB.SV.W.0003.000000T0000Z-140521T2230Z/
EL PASO CO-
407 PM MDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3904 10472 3905 10476 3906 10479 3909 10482
3913 10483 3913 10470
TIME...MOT...LOC 2204Z 179DEG 37KT 3929 10482
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:59 PM MDT, 39 minutes earlier.
Area forecast discussion, May 21, 2:59 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT WED MAY 21 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 219 PM MDT WED MAY 21 2014 ...SEVERE THREAT OVER THE PLAINS EARLY THIS EVENING... ...INCREASING THUNDERSTORM CHANCES AND HEAVY RAIN THREAT MANY AREAS ON THURSDAY... CURRENTLY...SPC MESO ANALYSIS CAPES RUNNING IN THE 1K-2K RANGE AS OF 20Z...WITH 0-6KM BULK SHEAR OF 50-60 KTS. AS UPPER WAVE ROTATES NORTH OUT OF NM LATE THIS AFTERNOON...EXPECT SCATTERED TSRA OVER THE EASTERN MOUNTAINS AND PLAINS...WITH THREAT OF SEVERE STORMS ALONG AND EAST OF I-25 INTO THE EARLY EVENING. TORNADO THREAT LOOKS FAIRLY LOW AS LCLS ARE HIGH AND LOW LEVEL HELICITY PROFILES ARE ONLY WEAKLY FAVORABLE...SO STORM MOTIONS WILL HAVE TO DEVIATE FAIRLY SIGNIFICANTLY FROM THE MEAN FLOW TO DEVELOP LOW LEVEL ROTATION. WILL STILL BE A HAIL/WIND THREAT WITH ANY STORMS INTO THE EVENING. TONIGHT...CONVECTION WILL LIFT NORTH INTO NORTHEASTERN COLORADO FAIRLY QUICKLY THIS EVENING...WITH THREAT OF STORMS ENDING MOST LOCATIONS BY MID-EVENING. MOIST AIR WILL SURGE BACK SOUTH OVERNIGHT WITH LOW CLOUDS ALONG AND EAST OF I-25 BY MORNING. THURSDAY...LOW LEVEL MOISTURE DEEPENS OVER THE AREA LEADING TO A VERY UNSTABLE AIR MASS OVER THE EASTERN MOUNTAINS AND PLAINS DURING THE AFTERNOON. 0-6KM SHEAR DECREASES AS WINDS ALOFT DIMINISH...THOUGH STILL SHOULD BE ENOUGH SHEAR FOR A THREAT OF MULTI- CELL SEVERE STORMS OVER THE PLAINS IN THE AFTERNOON. OF MORE CONCERN WILL BE POTENTIAL FOR HEAVY RAIN OVER AREA BURN SCARS...AS MOISTURE MOVES WESTWARD ACROSS THE HIGHER TERRAIN AND TSRA INITIATE FARTHER WEST THAN TODAY. HAVE INCREASED POPS SIGNIFICANTLY OVER THE EASTERN MOUNTAINS AND PLAINS...BUT WILL HOLD OFF ON ANY FLASH FLOOD WATCHES AS MESOSCALE DETAILS WILL DETERMINE LOCATIONS OF HEAVIEST RAINFALL. EVEN THE WESTERN MOUNTAINS AND VALLEYS WILL GET IN ON AT LEAST SCATTERED TSRA AS WELL...THOUGH RAINFALL RATES FARTHER WEST WILL BE FAIRLY LIGHT. WITH WINDS DIMINISHING AND DEWPOINTS CLIMBING...THINK THREAT OF CRITICAL FIRE WEATHER FOR THE SAN LUIS VALLEY WILL END...THOUGH TSRA OUTFLOW MAY PRODUCE A PERIOD OF GUSTY AND ERRATIC WINDS DURING THE AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 219 PM MDT WED MAY 21 2014 MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH ACTIVE WEATHER THROUGH THE EXTENDED PERIOD. THURSDAY NIGHT...EXPECT STRONG TO SEVERE THUNDERSTORMS TO BE ONGOING ACROSS SOUTHER COLORADO AS WE GO THROUGH THE EVENING HOURS. HAIL AND STRONG WINDS ARE THE MAIN THREATS...ALONG WITH LOCALLY HEAVY RAINFALL. THIS WILL LIKELY CONTINUE TO POSE A THREAT TO THE WALDO CANYON BURN SCAR. THE NAM PEGS TELLER COUNTY THROUGH AROUND MIDNIGHT WITH CONFLUENT FLOW AND MOISTURE OVER THE WALDO CANYON BURN SCAR. THIS WILL HAVE TO BE MONITORED VERY CLOSELY. EXPECT MOST ACTIVITY TO LIFT NORTH AND EAST THROUGH THE LATE NIGHT HOURS WITH CLEARING CONDITIONS BY FRIDAY MORNING. FRIDAY...THE WELL ADVERTISED UPPER LOW OVER SOUTHERN ARIZONA WILL REMAIN NEARLY STATIONARY. CONTINUED SOUTHERLY FLOW ALOFT AND LOW LEVEL SOUTHEASTERLY UPSLOPE WILL KEEP SHOWER AND THUNDERSTORM FOCUSED ACROSS ALL OF SOUTHEASTERN COLORADO. SHEAR AND INSTABILITY WILL NOT BE AS STRONG AS THE PREVIOUS COUPLE OF DAYS...SO THAT WILL LIMIT THE SEVERE THUNDERSTORM THREAT. THAT BEING SAID...THERE IS STILL THE POTENTIAL FOR ONE OR TWO STRONG STORMS FRIDAY AFTERNOON ACROSS THE EASTERN PLAINS. GIVEN THE MOISTURE ACROSS THE REGION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY WHERE UPSLOPE EASTERLY FLOW IN THE LOWER LEVELS BANKS UP AGAINST THE EASTERN MOUNTAINS. AREA BURN SCARS WILL ONCE AGAIN BE UNDER THE THREAT OF FLASH FLOODING FRIDAY AFTERNOON. EXPECT ACTIVITY TO CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS...WITH SHOWERS LIFTING NORTH AND EAST HEADING INTO SATURDAY MORNING. SATURDAY AND SUNDAY...THE UPPER LEVEL LOW WILL SLOWLY DRIFT EAST ACROSS ARIZONA INTO NEW MEXICO AND BEGIN TO EJECT INTO THE SOUTHERN PLAINS. CONTINUED WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL ENCOMPASS THE REGION SATURDAY. LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE SATURDAY AFTERNOON WITH THE STRONGER STORM CELLS. THERE IS LESS CERTAINTY ON SUNDAY AFTERNOON. SEVERAL MODELS ARE BRINGING DRY AIR NORTHWARD INTO EASTERN COLORADO ON SUNDAY WHICH WOULD LIMIT SHOWER AND THUNDERSTORM ACTIVITY. IF THE DRY AIR DOES NOT MATERIALIZE...IT COULD MEAN THAT WE WOULD SEE ANOTHER AFTERNOON OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. EARLY NEXT WEEK...THE UPPER LEVEL LOW WILL MOVE AWAY FROM THE AREA BY MONDAY WITH HIGH PRESSURE MOVING ACROSS COLORADO TUESDAY INTO WEDNESDAY. WEAK ENERGY OVER THE RIDGE WILL LEAD TO A FEW SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS. THE EASTERN PLAINS WILL FINALLY SEE A BREAK IN PRECIPITATION WITH DRY WEATHER THROUGH THE LAST COUPLE DAYS OF THE FORECAST PERIOD. MOZLEY && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 219 PM MDT WED MAY 21 2014 EXPECT ISOLATED TO SCATTERED TSRA OVER MUCH OF THE AREA LATE THIS AFTERNOON AND EVENING...WITH AREAS OF MVFR CIGS/VIS UNDER SOME THE STRONGER STORMS. LARGE HAIL AND ERRATIC WIND GUSTS TO AROUND 50 KTS WILL BE POSSIBLE ALONG AND EAST OF I-25 THROUGH ABOUT 00Z...WITH THREAT DIMINISHING AFTER 00Z FOR KCOS AND KPUB TAF SITES. KALS WILL REMAIN DRY TODAY WITH VFR CONDITIONS...WITH SOUTHWEST WINDS WINDS 15-30 KTS THIS AFTERNOON. MVFR STRATUS WILL REDEVELOP AT KCOS AND KPUB 11Z-13Z AS MOIST AIR SLOSHES SOUTH ONCE AGAIN...WITH SCATTERED TSRA MOST LOCATIONS THU AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, May 21, 11:44 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1144 AM MDT WED MAY 21 2014 COZ058>089-093>099-221745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1144 AM MDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON...AND ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE...PARTICULARLY TO THE NORTH OF A LINE FROM COLORADO SPRINGS...TO LA JUNTA...TO SPRINGFIELD. THE MAIN STORM THREATS FOR THESE AREAS WILL BE HAIL OVER AN INCH IN DIAMETER...WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR SEVERE WEATHER WILL LIKELY BE ACROSS NORTHERN EL PASO COUNTY AND KIOWA COUNTY. SHOULD HEAVY RAIN FALL ON ONE OF THE BURN SCARS...LOCALIZED FLASH FLOODING WILL BE ALSO POSSIBLE. AREAS UNDER THE GREATEST THREAT WILL BE THE BLACK FOREST BURN SCAR AND THE WALDO BURN SCAR BETWEEN 2 PM AND 6 PM TODAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY. LIGHTNING...LOCALLY GUSTY WINDS UP TO 45 MPH AND BRIEF LIGHT RAINFALL WILL BE THE MAIN STORM THREATS. DRY GUSTY WINDS WILL SPREAD ACROSS THE SAN LUIS VALLEY AGAIN THIS AFTERNOON...BRINGING A RENEWED THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. CARE SHOULD BE TAKEN TO AVOID THE START OF WILDFIRES AS THEY MAY RAPIDLY SPREAD OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THURSDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS FROM THE STRONGER STORMS FROM THURSDAY INTO THURSDAY NIGHT. IN ADDITION...LIGHTNING ...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DO NOT REACH THE STRONG TO SEVERE CATEGORY THURSDAY AND THURSDAY NIGHT. THEN...ELEVATED CHANCES OF PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO MEMORIAL DAY WEEKEND AND POSSIBLY INTO MONDAY...AS AN UPPER LEVEL STORM SYSTEM IS PROJECTED TO SLOWLY MOVE ACROSS THE REGION DURING THIS TIME-FRAME. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING HAIL AND LOCALLY HEAVY RAINFALL. THIS WILL ALSO BRING AN INCREASED CONCERN FOR FLASH FLOODING...MAINLY OVER AND NEAR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM MDT ACROSS THE PIKES PEAK REGION AND THE SOUTHEASTERN COLORADO PLAINS. 10/88
In the hours before
Local storm report, May 21, 3:24 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 3 SW COLORADO SPRINGS 38.80N 104.86W
05/21/2014 E1.00 INCH EL PASO CO AMATEUR RADIO
&&
ETPSpecial weather statement, May 21, 3:26 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT WED MAY 21 2014
COZ081-082-084-085-212200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
326 PM MDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT...
AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM SOUTH OF THE WALDO CANYON BURN SCAR.
RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING
AT THIS TIME.
A MUCH STRONGER CELL SOUTHEAST OF THE WALDO CANYON BURN SCAR HAS THE
POTENTIAL TO MOVE OVER THE EASTERN PORTION OF THE BURN SCAR. IF IT
DOES MOVE OVER THE BURN SCAR...IT COULD PRODUCE FLASH FLOODING. PAY
CLOSE ATTENTION FORTH COMING STATEMENTS ABOUT FLASH FLOOD POTENTIAL.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...MONUMENT...AIR FORCE
ACADEMY...MANITOU SPRINGS...PALMER LAKE...GREEN MOUNTAIN FALLS...
PIKES PEAK...CHIPITA PARK...CASCADE...CASCADE-CHIPITA PARK AND
CRYSTOLA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3885 10481 3884 10486 3880 10503 3912 10520
3913 10489
TIME...MOT...LOC 2123Z 162DEG 50KT 3890 10496
KAMLocal storm report, May 21, 3:29 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL COLORADO SPRINGS 38.83N 104.82W
05/21/2014 E1.75 INCH EL PASO CO EMERGENCY MNGR
&&
ETPLocal storm report, May 21, 3:31 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 1 W WOODLAND PARK 39.00N 105.06W
05/21/2014 M1.00 INCH TELLER CO TRAINED SPOTTER
AT PROSPECT LAKE
&&
PPLocal storm report, May 21, 3:34 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 3 NNW COLORADO SPRINGS 38.87N 104.84W
05/21/2014 E1.00 INCH EL PASO CO TRAINED SPOTTER
&&
PPSpecial weather statement, May 21, 3:38 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT WED MAY 21 2014 COZ094-099-212215- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 338 PM MDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WESTERN BACA COUNTIES UNTIL 415 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF PRITCHETT...OR 30 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3760 10308 3758 10267 3699 10295 3700 10322 TIME...MOT...LOC 2138Z 202DEG 29KT 3710 10302 ETP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:53 PM MDT | Special Weather Statement | PUB | Huerfano | 22 min |
| May 21, 1:30 PM MDT | Special Weather Statement | PUB | Huerfano | 30 min |
| May 21, 1:46 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| May 21, 1:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 38 min |
| May 21, 2:15 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| May 21, 2:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| May 21, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 21 min |
| May 21, 3:10 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| May 21, 3:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 21, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| May 21, 3:26 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| May 21, 3:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 57 min |
| May 21, 3:38 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| May 21, 3:47 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| May 21, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 52 min |
| May 21, 3:56 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 21, 4:13 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| May 21, 4:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| May 21, 4:19 PM MDT | Special Weather Statement | PUB | Otero | 26 min |
| May 21, 4:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| May 21, 5:11 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| May 21, 5:25 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.